MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-15
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It was reported that the stent delivery system (sds) interacted with the patient¿s heavily calcified, heavily tortuous, and 90% stenosed lesion, resulting in resistance during advancement.Additionally, it was reported that the balloon ruptured during inflation.It is possible that the sds sustained damage during its interaction with the anatomy, contributing to the balloon rupture.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported the procedure was to treat a heavily calcified and tortuous lesion in the mid right coronary artery.Ablation and pre-dilatation was performed.The 3.50x15mm rx xience skypoint stent delivery system (sds) was advanced to the target lesion with resistance noted due to the anatomy.The balloon ruptured during the first inflation at 6 atmospheres.The sds including the stent were removed without issue.The procedure was completed using a non-abbott stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21355099
Report Number2024168-2025-01505
Device Sequence Number7741080
Product Code NIQ
UDI-Device Identifier08717648233395
UDI-Public(01)08717648233395(17)251211(10)2121941
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2025
Device Model Number1804350-15
Device Catalogue Number1804350-15
Device Lot Number2121941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2025
Initial Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown